75.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen and mood swings

9 REPLIES 9

Re: tamoxifen and mood swings

Smiley Happy hi val

have you thought about going to the doctors and getting a little something to help. i was just like you, my OH said i was positively evil and looking back i think i was. ive had these citalopram for about 7 weeks and although they dont make me deliriously happy, they do make me normal and able to cope. i would consider this, even if its only a triasl to se if it works, the thought of coming off tamoxifen is a scary one that could be prevented.

feel free to pm me if you want any info

hugs

hope you get sorted

angie xx

Guest user
Not applicable

Re: tamoxifen and mood swings

Hi Angie,
I have been on Tamoxifen for nearly 4 months now, and my mood swings are just getting worse and worse! I have a history of depression so at first I thought I was getting depressed again and did not attribute my lowering mood to the drug. However, after a few days of complete hell (crying uncontrollably, being extremely sensitive, feeling sleepy all the time, losing all sense of enjoyment), I woke up one morning feeling perfectly well, happy, almost euphoric! Energy levels got up, life was colourful again! Only to swing back to depression a couple of days later... And then back to normal life again!!! I find this roller coaster utterly exhausting, my children are scared, my husband is confused... He said that I cannot carry on like this (I absolutely agree!), and suggested seeing a doctor. I'm going to ask my doctor to calculate my absolute risk of recurrence, and if it is not too high I think I will stop taking Tamoxifen. It is supposed to help me prolong my life, but if it means a longer life in hell I choose quality not quantity. Val

Re: tamoxifen and mood swings

hi

just to update,

the citalopram is working fine, i'm much more relaxed and a lot happier. the doc says i'm allowed to have a blip after such a horrible year so that was nice. staying on them now for a while and i'm ok with that.

angie xx

Re: tamoxifen and mood swings

hi jaqui

my doc says the citalopram takes about 3 to 4 weeks to kick in but i think ive noticed a difference after just 2 weeks. hope it works for you, its awful feeling like a crazy person isnt it. i think its quite remarkable.

let me know how you get on

angie xx

Re: tamoxifen and mood swings

Hi.Was interested to read you too on Citalopram.I started about 8 days ago so should soon be more in control.I have had anxiety attacks and unable to eat....the latter severe and scarey.My Gp says stress and has done all my blood tests and nothing scarey there.This is/was one hell of a shock to us all and sadly so many more to follow us.I have felt in tatters mentally.I too on Tamoxifen but we know we need it so must persevere.

gOOD LUCK

jACQUI

Re: tamoxifen and mood swings

hi again

2 weeks into citalopram anti depressants and i have to say i feel like i can cope better. i dont really expect to stay on them but i find so far that they hhave stopped the quick temper changes and the desire to kill my oh every time he opens his mouth. i do think that my macmillan nurse was right though, about it changes you as a person when you go through what we have had this year - so time will tell i suppose if i can adapt to the new me or if it is going to be a problem.

happy days.

angie xx

Re: tamoxifen and mood swings

Hi - I asked my surgeon when I went for my final post op check up whether Tamoxifen could be making me more irritable and he said it could.  If you think how our moods can alter with a normal monthly cycle it makes sense that mucking about with our hormones could make us super moody.  I have told the people I work closely with that if I am being Mrs Grumpy it's just the tablets and they should ignore me!  I also try and remind myself that I need to not get worked up about things that in the past I would have just let go.

Re: tamoxifen and mood swings

Hi Angie

I'm not having  such quick mood swings but I have felt really down and depressed/anxious for a week, then better for a few days then suddenly really down again. This started 2 weeks into tamoxifen. I don't know what's going on !!

love Mel xx

Re: tamoxifen and mood swings

Hi Angiepops

 

So sorry to hear you're feeling like this, if you need someone to talk to then the staff on the helpline are just a free phone call away.  Lines are open until 5pm today (weekdays) and 10-2 Saturdays.  Also, don't forget General Live Chat will be running as usual on Thursday evening between 8.30pm and 9.30pm where I'm sure you'll get some much needed support.

 

Take care,

Jo, Moderator

tamoxifen and mood swings

hi all

for the second time since september i nearly packed my bags and left home last night after saying some quite bad things to my OH. it was only when he said 'what are you on?' that it clicked that it could have something to do with tamoxifen. he says if i'm not on anything, then i need to be, because im just being nasty.

i got up this morning completely different and perfectly happy. so strange.

i'm not getting much in the way of side effects from taking it, occasional hot flush, aches and pains sometimes but thats all. been on it 4 months now.

has anyone had similar experiences.

angie xx